Restless legs augmentation

Not everything has been so wonderful for me for the past 6 weeks, thank goodness I have a understanding and caring partner because the crazy lady has made appearances with regularity.

There is a drug on the market and still used as primary treatment for restless legs, that actually causes an increase in symptoms the longer you take it. I took it for about four years until I realized I was getting worse, I’d not sleep for whole nights because I couldn’t sit/ lay down or be still.

This terrible drug, still being used as first line therapy is Requip and should be banned! Responsible knowledgeable MD’s no longer use it, yet many doctors are not informed.

I started tapering off the drug in late September without understanding how hard it would be and didn’t immediately realize what was happening to me. Many nights of absolutely no sleep lasting for days. Chills, cold sweats, hallucinations, bowel upsets, runny nose since October when I finally realized what was happening and saw a doc, who had no clue what was going on.

He gave me an antidepressant, I still didn’t sleep he gave me a sleeping pill, I still didn’t sleep. I took some left over Xanax we found and slept for 3 hours. The first in many days, I’ve felt like a crazy lady, as you can imagine.

Since I’ve taken small doses of Xanax and was getting better, ready to quit the Xanax completely,when it started all over again. Cold sweats, sleepless, upset gut spit and spatter.

So what’s the answer! I’ll get a sleep study done for one thing and hope that medical Specially will have a better understanding of the condition and not be afraid to order a fast acting opiate which is appropriate therapy for my three sleep deprivation conditions, IC, RLS and insomnia. It’s safe and effective in people like me who do not have an addictive personality.

I’m writing this depressive note of warning to others with RLS, talk to your doc about detoxification it probably doesn’t have to be so hard if you find a doc familiar with the drug..

Advertisement

8 thoughts on “Restless legs augmentation

  1. Goodness gracious, Kathy! This sounds terrible! Sure hope you can find a specialist that can treat you so that you can have peaceful nights!

    Like

  2. Oh I’m so sorry to hear about this problem. I’m a real witch when I can’t sleep. I can’t even think straight. I pray that you can get some help with this awful stuff. Have you found a good doctor? If you want to gripe, I’m always willing to listen. Love you

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s